Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 182, NWS New Orleans, LA

July 25, 2004Saint Tammany Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 25, 2004, 8:23 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2004, 8:23 PM CDT (01:23 UTC)
Expired
Jul 25, 2004, 9:30 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Saint Tammany Parish, LA, Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 260123
SVRNEW
LAC103-117-260230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT SUN JUL 25 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  SOUTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF FRANKLINTON

* UNTIL 930 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A   
SEVERE THUNDERSTORM 7 MILES EAST OF ENON...OR ABOUT 8 MILES   
SOUTHWEST OF BOGALUSA...MOVING WEST AT 5 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3067 8987 3084 8993 3085 9020 3063 9022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jul 25, 2:30 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SUN JUL 25 2004

.DISCUSSION...
CONSIDERABLY MORE CONVECTION BEING OBSERVED ACROSS THE FORECAST AREA
THIS AFTERNOON COMPARED TO YESTERDAY AFTERNOON AND AS PREVIOUSLY
ADVERTISED THIS WETTER PATTERN WILL CONTINUE THROUGH THE EARLY
PORTION OF THE WORK WEEK. A WEAK COLD FRONT CURRENTLY SITUATED FROM
WESTERN TENNESSEE TO NORTHWEST LOUISIANA AND EASTERN TEXAS WILL MOVE
SOUTH INTO THE FORECAST AREA TONIGHT AND MONDAY AND COMBINE WITH A
WEAK SURFACE TROUGH CURRENTLY PRESENT ACROSS THE AREA AS AN UPPER
TROUGH EXTENDING FROM EASTERN CANADA ACROSS THE GREAT LAKES AND INTO
THE NORTHERN AND CENTRAL PLAINS SHIFTS SLOWLY EAST INTO THE EASTERN
CONUS THROUGH TUESDAY. THIS FRONT WILL STALL OUT OVER THE CENTRAL
GULF COAST REGION AS THE UPPER TROUGH BEGINS TO PULL OFF TO THE
NORTHEAST AND SHOULD WASH OUT BY THE MIDDLE OF THE WEEK. THE
PRESENCE OF THIS FRONTAL BOUNDARY AND THE APPROACH OF THE UPPER
TROUGH IN COMBINATION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE
SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA ON MONDAY.

MODELS HAVE BACKED OFF SOMEWHAT IN FILTERING MUCH IN THE WAY OF
DRIER AIR IN THE MIDDLE AND UPPER REACHES OF THE ATMOSPHERE INTO THE
AREA ON TUESDAY...THEREFORE PLAN TO INCREASE POPS TO NEAR CLIMO
VALUES OF AROUND 50 PERCENT TUESDAY WITH THE EXCEPTION OF NORTHERN
ZONES WHERE A LITTLE BIT OF DRIER AIR MAY RESIDE. PLAN TO DECREASE
POPS A LITTLE FOR WEDNESDAY AND THURSDAY WITH THE DISSIPATION OF THE
FRONTAL BOUNDARY...THE LIFTING OUT OF THE UPPER TROUGH AND SOMEWHAT
DRIER AIR IN PLACE. NEAR SEASONAL TEMPERATURES AND POPS EXPECTED FOR
THE END OF THE WEEK AND INTO THE WEEKEND WITH A BROAD UPPER TROUGH
PREVAILING ACROSS THE MID SECTION OF THE CONUS DUIRNG THAT TIME
FRAME.
&&

.PRELIMINARY POINT NUMBERS...
MCB  73 88 70 90 / 40 70 30 40
BTR  75 88 71 90 / 40 70 30 40
MSY  77 89 75 89 / 40 70 40 50
GPT  76 88 73 89 / 40 70 40 50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

11
Hazardous weather outlook, Jul 25, 11:00 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 25 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS TO 50
MPH...AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED SEVERE THUNDERSTORM
OR TWO IS POSSIBLE.

HEAT STRESS...
HEAT INDEX VALUES WILL RANGE FROM 101 TO 108 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 5:13 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT SUN JUL 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             PASCAGOULA              30.37N 88.55W
07/25/2004  0.88 INCH        JACKSON            MS   BROADCAST MEDIA

            REPORT FROM PUBLIC THROUGH TV MEDIA.

0420 PM     HAIL             4 NNE PASCAGOULA        30.42N 88.52W
07/25/2004  0.25 INCH        JACKSON            MS   LAW ENFORCEMENT

0420 PM     TSTM WND DMG     WADE                    30.64N 88.57W
07/25/2004                   JACKSON            MS   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD.

&&

TEXTDEMO

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.